Log in
NRAS
24,183 members27,943 posts

Heart Problems

Have been on Enbrel for years and 25mgs per week was keeping me pain free then wam. Rushed into hospital with heart failure symptoms which got treated but nearly lost my life. They think it was Myocardis. Now off Enbrel. Now in pain and stiff and only allowed Ibuprofen infrequently. One minute OK then whole life changes again. Have been advised can go for steroid jab. Next appt early Jan to review another drug. Has this happened to anyone else as they still do not know what really happened. My heart has recovered quite well although on medication but really frightened incase it happens again.

21 Replies
oldestnewest

What an alarming time for you! You must have been very frightened and I hope that you get lots of support now.

You might find this information from the British Heart Foundation helpful: bhf.org.uk/informationsuppo...

It can be caused by auto-immune conditions. Of course Rheumatoid Disease is one of those! But keep in mind the other causes as well.

3 likes
Reply

Juliea. Hope you improve quickly and get the support to see you through this time.

Good informative link oldtimer. Very easy to understand.

3 likes
Reply

Thank you for this info. I hope I will get more info about what went on as due a cardiac mri early January. An angiogram showed my blood supply and LV function was OK after hospital treatment

1 like
Reply

Hello Juliea, sorry to hear about heart problems. I had a mild heart attack about 14 years ago, approx 2 years after being diagnosed with RA, so have some some idea what you are going through. I think they said it was a myocardial infarction whatever that is, but don't quote me...well I am a bloke! I was given an angiogram during my hospital stay but everything looked to be in order. I asked the cardiologist if my RA was the cause but he said no as it was inactive at the time...oh for some of that again! I was on methotrexate at the time, which I carried on taking following the heart attack. Thankfully I have not had any heart issues since even though my RA has been poorly controlled for long periods.

1 like
Reply

Thank you Wishbone. I hope I get answers with the Mri. Just do not want to experience this heart failure situation again. Now trying to cope with Ra flaring but only allowed Paracetamol with occasional Ibuprofen to manage pain. J

1 like
Reply

I'm thankful I didn't have to cope with flaring at the time as you are. Like you I was given no real reason why the heart attack happened. They did try to say it was due to taking recreational drugs, which was a load of old tosh!! I think my appearance, long hair, beard etc, may have had something to do with that.

Anyway, hope things turn out ok for you, good luck.

2 likes
Reply

Hi just like you i had a mild heart attack in 2006 how frightening .one other since but shows nothing since . I feel for anyone who has had this ontop of RD because you don.t no whats around the corner and worry how new meds will be .

Trials and tribulations .what will be will be .

Try not to worry enjoy the life you have ..

Just lost a coysin yesterday with mnd only 60 .enjoy life .smile talk most impotantly hug xxxx

3 likes
Reply

I hardly give my ticker a second thought nowadays, no doubt due to having a shedload of more immediate health concerns to worry myself sick about!....nah, not really, I'm just kidding.....honest! ;-)

2 likes
Reply

Hi Wishbone. I too had a heart attack at 46. I’ve had RA since I was 17! Heart disease in family (dad died at 43) but have heard inflammatory conditions like ours can have something to do with it. Glad we are both still here 😃

Reply

Me too, me too. :-)

May both our hearts beat strongly for many moons to come like the beat of the buffalo drum at sunrise. :-)

1 like
Reply

Let’s hope so 😃

1 like
Reply

That’s the problem with new drugs we don’t know the long term effects. Hope the hospital completed a yellow card or you can do it electronically just look for BNF yellow card

2 likes
Reply

The Consultant is not prepared to restart me on the Enbrel but still not sure if it was the cause. The drug gave me a life back and had been on it for about 15 years. Yes your right nobody knows long term health effects but it was worth it for me and always respected the drug. Hopefully January will bring the chance to start new medication. J

1 like
Reply

That is so awful. So sorry this happened to you. 🙏🏻

2 likes
Reply

Hello Juliea, just checking in and read this. My word! What a shock for you! Has there been anything said about Enbrel or drugs that modify the immune system in relation to this happening? No one should jump to conclusions but very worrying indeed! Can I ask your approximate age and how long you have been taking Enbrel? I have everything crossed for you come January. Ibuprofen alone isn't going to curb the disease pain. I hope the steroids give you some relief. Pleased to read your heart has recovered. Understand your fears. You SHOULD be given TLC and regular monitoring and I do hope this happens.

Feel for you. Xx

1 like
Reply

Hi. Have had RA since sudden shock death of my mother when I was 36. Now 68 had numerous treatments and was offered Enbrel in 1990's til last dose end of October. I still work or hope to if can continue with similar medication. I have great backup with Rheumatology team. J

1 like
Reply

Very sad re your mum then for RA to follow! That's quite a number of years on the drug and it must be very strange to not be taking it now. Great re Rheumy team, that's good news! I guess they will want to get to the bottom of your recent heart scare before introducing a new drug or maybe even Enbrel again if it proves it has had no influence on what happened. You sound a positive person anyway. Talking of work already! Very good :) Wishing you all the best. Look after yourself. X

2 likes
Reply

The shock of my mother's death bought on the arthritis. Thanks for your response. J

Reply

Yes, I too believe that shock and stress is a strong trigger to knock the immune system. Take care. X

1 like
Reply

so sorry this has happened to you, awful scary, wishing you a speedy recovery xxx

3 likes
Reply

Hi, sorry no I haven't had the problem you have had. All I can say is that it is best to listen to the experts as we are not allowed to give advise and everyone reacts differently to the medication.

I am so pleased that you recovered and I am sure that your Rheumy will find a medication that will help to control your pain and is safe for you to take.

Good luck hope you will be pain free and can enjoy the Christmas holiday's.

Sue xx

1 like
Reply

You may also like...